iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatrydepressionWhich medicine will be effective for my depression and anxiety?

How to treat depression, anxiety, and lack of confidence?

How to treat depression, anxiety, and lack of confidence?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Punya Mulky

Medically reviewed by

Dr. Divya Banu M

Published At April 29, 2019
Reviewed AtMay 31, 2024

Patient's Query

Hello doctor,

I have depression, anxiety, lack of confidence, lack of energy and sleep, excess sweating, fast heartbeat from last 18 years. I have tried several ayurvedic treatments, then went to psychiatric treatment but no benefit. Previously doctor prescribed me Nexito Forte and Pronol 10 in morning and evening and Prestiq 50 in the night. I had taken it for two years but feel some benefit only. It causes me excess sweating. Then I consulted another doctor and he suggested me Paxep CR 12.5 in morning and Buspar 10 in morning and evening. But it creates a problem in sleeping and some weakness. Then I consulted another doctor, he prescribed me Nexito 10 and Clonazepam 0.5 in the morning and evening and Mirtazapine 15 in the night. But it created excess sleep and stomach upset. But I feel slightly better mentally. I am really confused that which treatment of medicine I should follow for a long term to get rid of my problem completely. Which will be a better option for me? Please help.

Answered by Dr. Punya Mulky

Hi,

Welcome to icliniq.com.

I understand you are suffering a lot due to your depression and anxiety. Most medications given for depression as well as anxiety have similar efficacy. As per the history given by you, I think you have benefited from treatment suggested by the last doctor. I would advise you to continue tablet Nexito 10 mg (Escitalopram) in the morning and tablet Mirtaz (Mirtazapine) at night around two hours before sleep. You can withhold tablet Clonazepam if you feel too sleepy. Along with medicines, I would advise you to focus on your diet and sleep hygiene. You can choose a physical activity and continue it. It will help you. There are some relaxation exercises like Jacobson's muscular relaxation techniques. These will help reduce the physical symptoms of your anxiety. Please follow up regularly with your doctor and continue medicines started for at least six months.

Patient's Query

Hi doctor,

Thanks a lot for your suggestion doctor. I have IBS diarrhea problem and Mirtazapine creates stomach upset. Should I continue or take some thing with Mirtazapine? Please suggest.

Answered by Dr. Punya Mulky

Hi,

Welcome back to icliniq.com.

Actually some studies have shown Mirtazapine to help with IBS. But I would like to ask you if the IBS has been diagnosed by a doctor? Or are you taking any other medications along with the above? I would advise you to take medicines after food.

Patient's Query

Hi doctor,

As per previous advise I am taking Nexito 10 mg and Clonazepam 0.5 mg in morning n evening and Mirtaz 15 mg in night. It causes excess sedation and I am unable to wake up in morning. I told to my psychiatrist and he suggested me to take half of Mirtazapine in night and add Duloxetine 20 mg along with previous medicine, but it caused loose motions and diarrhea, so stopped taking medicine. In past I had taken Pristiq which made me feel better along with Nexito and Pronol. I have severe depression and anxiety, PTSD along with fast heart beat from last 18 year. I am unable to understand which treatment should I follow. I have already consulted so many top psychiatrists, but nothing is working. Please suggest and help me to get out of it. May I start treatment with you? Please suggest a prescription. Please find attached my previous prescriptions.

Thank you.

Answered by Dr. Punya Mulky

Hi,

I totally understand your frustration but there are certain things you need to understand about your illness. Too many medications taken in inappropriate doses will not help you. Stick to one doctor and follow up with them. This will help the doctor understand you as well. Last time we had communicated, I had suggested you continue Nexito and Mirtaz. If you lower the dose of Mirtaz, your sedation will increase as Mirtaz works in a slightly different manner. So it would be better if you continue Nexito 10mg in the morning and in the night and Mirtaz 15 mg in the night. With regard to Clonazepam, you can reduce the dose of Clonazepam slowly and stop it as it is a sleeping tablet. First stop your morning dose of Clonazepam and then after a week reduce the night dose of Clonazepam to half which you should take for a week and then stop it completely. Propranolol 40mg will surely help you in the morning time if your anxiety is not getting controlled at all. Do not start Pristiq (Desvenlafaxine) now as you already are being given Nexito and Mirtaz for the depression and anxiety.

Another thing about anxiety and gastric problems is that they are slightly related. The more anxious you get, the more there can be a flare in your acid reflux. You can an take antacid for that but only that won't help. Please check relaxation techniques which I had explained to you earlier. Doing these techniques will help you gain some control of your anxiety. Also please engage in some physical activity. You can definitely bring your anxiety under control, but it's a holistic effort that counts. Along with medications, enroll yourself in meditation programs as well to help you relax.

Hope this helps.Take care.

Patient's Query

Hi doctor,

Thanks a lot for reply.

Mirtazapine actually produces sedation and I unable to wake up in morning, and it also causes stomach upset. All these create problem in my daily office activity. Pristiq/ MDD XR 50 actually helped me in past and I had no sedation like feeling. So I thought Pristiq may be superior than Mirtazapine for depression and anxiety. How can I start treatment with you along with your prescription? Please suggest.

Thank you

Answered by Dr. Punya Mulky

Hi,

Welcome back to iCiniq.com

If you're uncomfortable with Mirtaz, then you stop it completely and take Pristiq XR 50. The only thing to be careful about that is you shouldn't be taking too many prescriptions. Clonazepam may also be the reason for your sedation. Try to stop that medication as well. As far as follow up is concerned, I would advise you to visit a doctor who can examine you properly on every visit and then prescribe medicines. If you still want to follow up with me, I will talk to the team once regarding prescriptions and follow up and let you know. Sorry for the inconvenience.

Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Punya Mulky
Dr. Punya Mulky

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy